MAUDE Adverse Event Report: STRYKER GMBH STANDARD DRILL BIT EASYCLIP Ø2.0MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH STANDARD DRILL BIT EASYCLIP Ø2.0MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number XFO012002
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: achilles tendon lengthening left foot.Triple arthrodesis with internal fixation left foot.The tip of a 2mm drill bit inadvertently broke off and "appeared to be imbedded in the area of the sinus tarsi" of the left foot during a part of the procedure where "aggressive drilling of the bone" to stimulate cartilage repair was performed.Surgeon attempted to remove it, however "decided to leave it in place due to its's benign position".Surgeon indicated he would disclose this to the patient.There was no malfunction of drill.Fda safety report id # mw5111089.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.

Brand Name
STANDARD DRILL BIT EASYCLIP Ø2.0MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15325215
Report Number0008031020-2022-00418
Device Sequence Number6485342
Product Code HWE
UDI-Device Identifier07613252265320
UDI-Public07613252265320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXFO012002
Device Catalogue NumberXFO012002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown